Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 29, 2006, 6:31 PM EDT for Richmond County, New York. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2006, 6:31 PM EDT (22:31 UTC)
- Expired
- Jun 29, 2006, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
County Richmond County, NY
The radar
The Philadelphia radar (KDIX), 73 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:50 PM EDT | TSTM WND DMG | Annadale, NY | TREE FELL ONTO A HOUSE |
| Jun 29, 7:05 PM EDT | HAIL 0.88 | 2 N Huguenot, NY | ALSO TREE BRANCHES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 4:44 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 292231 SVROKX NYC085-292315- /O.NEW.KOKX.SV.W.0028.060629T2231Z-060629T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 631 PM EDT THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHMOND COUNTY IN SOUTHEAST NEW YORK... * UNTIL 715 PM EDT... * AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TODT HILL...OR ABOUT NEAR CARTERET...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HYLAN BLVD BY 640 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4057 7422 4053 7419 4059 7406 4064 7417 $$ EKSTER
2 follow-up statements
000 WWUS51 KOKX 292251 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 651 PM EDT THU JUN 29 2006 NYC085-292315- /O.CON.KOKX.SV.W.0028.000000T0000Z-060629T2315Z/ RICHMOND NY- 651 PM EDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR RICHMOND COUNTY... AT 648 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOTTENVILLE...OR ABOUT NEAR HUGUENOT...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ANNADALE BY 700 PM. HEARTLAND VILLAGE BY 705 PM. WEST SHORE EXPRESSWAY AND NEW DORP BY 710 PM. TODT HILL AND HYLAN BLVD BY 715 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM THURSDAY EVENING FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4052 7427 4050 7424 4059 7406 4064 7417 $$ EKSTER
000 WWUS51 KOKX 292316 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 715 PM EDT THU JUN 29 2006 NYC085-292325- /O.EXP.KOKX.SV.W.0028.000000T0000Z-060629T2315Z/ RICHMOND NY- 715 PM EDT THU JUN 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND COUNTY EXPIRED AT 715 PM EDT... THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED TO BELOW SEVERE LIMITS. HOWEVER...GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAINS WILL LIKELY PERSIST THROUGH 800 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM THURSDAY EVENING FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4052 7427 4050 7424 4059 7406 4064 7417 $$ EKSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:52 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 29, 4:52 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE UPTON NY 452 PM EDT THU JUN 29 2006 .NEAR TERM UPDATE...ISSUED UPDATED ZONES AND MARINES TO REFLECT SEVERE THUNDERSTORM WATCH #560 IN EFFECT UNTIL 3Z FROM FAIRFIELD/NASSAU COUNTIES ON WEST...INCLUDING ADJACENT MARINE ZONES. .NEAR TERM (TONIGHT)... POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...WITH SOME STRONG STORMS MAY BE CONTINUING ON AFTER MIDNIGHT IN EASTERN AREAS. MODEL SOUNDINGS SHOWING AROUND 1300-2000J/KG OF CAPE OVER INLAND LOCATIONS...LOWER VALUES OVER EASTERN LONG ISLAND AND COASTAL SE CT...THOUGH CAPES DO RISE TO AROUND 1000J/KG EVEN THERE OVERNIGHT. APPROACHING COLD FRONT AND 7H AND 5H SHORTWAVES WILL ACT ON THIS UNSTABLE AIR TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. STORMS WILL BECOME MORE NUMEROUS AROUND SUNSET AND INTO THE EVENING HOURS AS THE SURFACE TO MID LEVEL FORCING MECHANISMS MOVE CLOSER. CONVECTIVE ACTIVITY SHOULD DIE DOWN FROM W TO E AFTER MIDNIGHT. WITH LITTLE DIRECTIONAL SHEAR BUT DECENT SPEED SHEAR HAVE POTENTIAL FOR MULTI CELLS AND/OR ISOLATED BOW ECHOES...BUT WINDS NOT QUITE UNIDIRECTIONAL ENOUGH (OR STRONG ENOUGH IN LOW LEVELS) FOR A LONG SQUALL LINE(S). FOR LOWS FOLLOWED A BLEND OF AVAILABLE MOS. && .SHORT TERM (FRIDAY THROUGH SUNDAY)... IN GENERAL NAM AND GFS WERE FAIRLY SIMILAR THROUGH THE SHORT TERM...MAIN DIFFERENCE IS IN HANDLING OF COLD FRONT ON SUNDAY...NAM SUGGESTS DRY PASSAGE WHILE GFS HAS UP TO A 1/4 INCH OF QPF. THERE LEANED TOWARDS WETTER GFS...OTHERWISE FOLLOWED A BLEND. EXCEPT FOR SLIGHT CHANCE POPS FOR EAST AREAS FRIDAY MORNING AS FRONT IS SLOW TO CLEAR THERE...HAVE A DRY FORECAST THROUGH AROUND MIDDAY SUNDAY. REMOVED POPS FROM FRIDAY AFTERNOON AND EVENING ACROSS NORTHERN AREAS AS BOTH MODELS SUGGEST THAT MAIN FORCING OF PASSING 5H SHORTWAVE WILL BE TO OUR NORTH (THANKS FOR GOOD COORDINATION ON THIS FROM SURROUNDING OFFICES)...ESPECIALLY NOT ENOUGH TO OVERCOME 20-35KT OF DOWNSLOPE FLOW THAT WILL PREVAIL FROM LATE FRIDAY INTO SUNDAY MORNING. APPROACHING COLD FRONT COUPLED WITH A 7H/5H SHORTWAVE WARRANTS CHANCE POPS FOR SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON. FOR TEMPERATURES...GRADUALLY MODERATED THROUGH THE PERIOD FROM NEAR NORMAL TOMORROW TO M-U 80S (COOLER LONG ISLAND/COASTAL CT)...AND U80S-L90S SUNDAY. && .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... ONCE AGAIN A BLEND OF 0Z ECMWF AND 6Z GFS WAS FOLLOWED (LEANING MORE TOWARDS 0Z ECMWF WEDNESDAY AND THURSDAY AS 6Z GFS WAS A BIT SUSPECT IN ITS HANDLING OF NORTHERN STREAM ENERGY. THIS SOLUTION IS SUPPORTED IN LARGE PART BY THE 12Z GFS. EXPECT FRONT TO STALL OUT TO THE S/E BY MONDAY MORNING...WITH WAVES OF LOW PRESSURE RIDING ALONG IT THROUGH TUESDAY NIGHT...PROVIDING A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS (AFTERNOON AND EVENINGS ONLY) DEPENDING ON PROXIMITY OF FRONT/WAVES. FRONT FINALLY EXITS AREA FOR GOOD ON WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE MIDWEST WEDNESDAY AND THURSDAY KEEPING THINGS DRY FOR MIDWEEK. FOR TEMPERATURES FOLLOWED A BLEND OF MEX/MEX ENSEMBLE MEAN NUMBERS. && .AVIATION... UNSTABLE ATMOSPHERE WITH A FEW BOUNDARIES HAS ALLOWED SOME CONVECTION TO FIRE UP EARLY. HOWEVER...WITH THE EXCEPTION OF KSWF AND KHPN...THIS HAS STAYED AWAY FROM THE TERMINALS. A WEAK COLD FRONTAL BOUNDARY WILL APPROACH THE REGION EARLY THIS EVENING... BEFORE SLOWLY PUSHING THROUGH OVERNIGHT. WE SHOULD SEE A BAND OF SHOWERS AND THUNDERSTORMS PUSH THROUGH JUST AHEAD OF THE FRONT... WHICH ACCOUNTS FOR THE PREVAILING GROUP OF THUNDERSTORMS IN THE TAFS THIS EVENING. MEANWHILE...THE TEMPO GROUP FOR THUNDERSTORMS DURING THE LATE AFTERNOON FOR KLGA...KEWR...KTEB...KHPN AND KSWF IS FOR CONVECTION ASSOCIATED WITH A BOUNDARY EXTENDING FROM THE CONNECTICUT VALLEY SOUTHWEST TO NEAR NEW YORK CITY...A SECOND BOUNDARY NEARLY ALONG THE HUDSON RIVER...AND A THIRD BOUNDARY RESULTING FROM THE JERSEY SHORE SEA BREEZE. CONDITIONS SHOULD IMPROVE IN MANY LOCALES OVERNIGHT AS SOMEWHAT DRIER AIR OOZES IN ON A LIGHT NORTHWESTERLY FLOW. HOWEVER...THIS MAY NOT BE ENOUGH FOR SOME TERMINALS TO AVOID A DROP TO MVFR VSBYS LATE OVERNIGHT...ESPECIALLY IF SIGNIFICANT RAIN IS RECEIVED THIS EVENING. AT THIS POINT...ONCE ANY VSBY LIMITATIONS FROM EARLY MORNING FOG DISSIPATES...VFR ARE EXPECTED ON FRIDAY. && .MARINE... SEAS HAVE FALLEN TO BETWEEN 3 AND 5 FT AT BUOYS 44025 AND 44017...BUT STILL HAVE A SOUTHEASTERLY SWELL COMPONENT. WILL KEEP THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL LATE THIS EVENING. AS SWELLS WILL CONTINUE TO SLOWLY SUBSIDE THIS EVENING. A COLD FRONT WILL APPROACH FROM THE WEST...AND SLIDE ACROSS THE WATERS TONIGHT. HIGH PRESSURE THEN BUILDS IN FOR THE END OF THE WEEK...BEFORE ANOTHER COLD FRONT APPROACHES ON SUNDAY MOVING SOUTH OF THE WATERS ON MONDAY. && .HYDROLOGY... NO WIDESPREAD AREA OF SIGNIFICANT (.5 INCHES OR MORE IN A 12 HOUR PERIOD) IS EXPECTED...HOWEVER ANY GIVEN SHOWER OR THUNDERSTORM TONIGHT OR SUNDAY THROUGH TUESDAY COULD PRODUCE LOCALLY HEAVY RAINFALL (1 INCH PLUS) WHICH COULD CAUSE LOCALIZED FLOODING. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ350-353 UNTIL 11 PM THURSDAY. && NEAR TERM UPDATE...MALOIT SHORT/LONG TERM...MALOIT
Hazardous weather outlook, Jun 29, 5:58 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 558 PM EDT THU JUN 29 2006 CTZ006>008-010>012-NYZ078>081-302200- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 558 PM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL CAUSING NUISANCE URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OF OVER AN INCH AND ASSOCIATED FLOODING...AND ALSO STRONG WINDS AND HAIL OBSERVED WITH ANY THUNDERSTORMS THROUGH TONIGHT. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. CTZ005-009-NJZ002>006-011-NYZ067>077-302200- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 558 PM EDT THU JUN 29 2006 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HAIL AND HEAVY RAINFALL CAUSING NUISANCE URBAN AND SMALL STREAM FLOODING. SOME THUNDERSTORMS MAY BE SEVERE THIS EVENING WITH DAMAGING WINDS...HEAVY RAINFALL...AND LARGE HAIL...ESPECIALLY BEFORE MIDNIGHT. RIVER FLOOD WARNINGS CONTINUE FOR THE MAIN STEM DELAWARE RIVER AFFECTING WESTERN ORANGE COUNTY...AND FOR THE RAMAPO RIVER AFFECTING WESTERN BERGEN AND PASSAIC COUNTIES. PLEASE REFER TO THE ASSOCIATED FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OF OVER AN INCH AND ASSOCIATED FLOODING...AND ALSO STRONG WINDS AND HAIL OBSERVED WITH ANY THUNDERSTORMS THROUGH THIS EVENING. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ANZ335-338-355-302200- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 558 PM EDT THU JUN 29 2006 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HAIL AND HEAVY RAINFALL. SOME THUNDERSTORMS MAY BE SEVERE THIS EVENING WITH DAMAGING WINDS...HEAVY RAINFALL...AND LARGE HAIL...ESPECIALLY BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ALSO ENCOURAGED TO REPORT THUNDERSTORM WINDS OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. ANZ330-302200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 558 PM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. ANZ350-353-302200- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 558 PM EDT THU JUN 29 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT THROUGH THIS EVENING FOR SEAS AROUND 5 FT. THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 29, 2:44 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 244 PM EDT THU JUN 29 2006 NYZ069-070-291945- NORTHERN WESTCHESTER-ROCKLAND- 244 PM EDT THU JUN 29 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ROCKLAND AND WESTCHESTER COUNTIES... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEARL RIVER...OR NEAR NANUET...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR UPPER NYACK BY 250 PM. NEAR NORTH TARRYTOWN BY 255 PM. NEAR OSSINING BY 300 PM. NEAR MOUNT KISCO BY 325 PM. PEOPLE IN CENTRAL WESTCHESTER AND SOUTHEASTERN ROCKLAND COUNTIES... INCLUDING THE CITIES OF ORANGEBURG...NANUET...PEARL RIVER...NYACK... UPPER NYACK...NORTH TARRYTOWN...OSSINING AND MOUNT KISCO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HEAVY DOWNPOURS...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. NV
Special weather statement, Jun 29, 2:47 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 247 PM EDT THU JUN 29 2006 NYZ067-291915- ORANGE- 247 PM EDT THU JUN 29 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MILLRIFT...OR 6 MILES NORTH OF PORT JERVIS...AND MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE... 6 MILES NORTHWEST OF OTISVILLE BY 255 PM. PEOPLE IN NORTHWESTERN ORANGE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HEAVY DOWNPOURS...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. NV
Special weather statement, Jun 29, 3:02 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 302 PM EDT THU JUN 29 2006 CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-300400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 302 PM EDT THU JUN 29 2006 ...THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THROUGH TONIGHT... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS PLACED THE NEW YORK CITY METROPOLITAN AREA...THE LOWER HUDSON VALLEY... SOUTHWEST CONNECTICUT AND WESTERN LONG ISLAND IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. STRONG THUNDERSTORMS HAVE ALREADY MOVED ACROSS PORTIONS OF THE LOWER HUDSON VALLEY THIS AFTERNOON...AND AN APPROACHING COLD FRONT WILL SPARK MORE THUNDERSTORMS THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME CAPABLE OF PRODUCING DAMAGING WINDS...AND HEAVY RAIN CAUSING LOCALIZED URBAN AND SMALL STREAM FLOODING. SOME SMALL HAIL IS ALSO POSSIBLE. THE COMBINATION OF WET GROUND...STRONG WINDS AND ADDITIONAL RAINFALL MAY CONTRIBUTE TO THE POSSIBILITY OF FALLING TREES OR POWER LINES. STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR ADDITIONAL INFORMATION...AND ANY POSSIBLE WATCHES AND WARNINGS THAT MAY BE ISSUED LATER TODAY. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. MPS
Special weather statement, Jun 29, 3:07 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 307 PM EDT THU JUN 29 2006 NYZ081-292000- SOUTHEAST SUFFOLK- 307 PM EDT THU JUN 29 2006 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR SUFFOLK COUNTY... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF MASTIC BEACH...OR 8 MILES SOUTH OF SHIRLEY...AND MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE... NEAR CENTER MORICHES BY 315 PM. NEAR WESTHAMPTON BY 325 PM. PEOPLE IN CENTRAL SUFFOLK COUNTY...INCLUDING THE CITIES OF MASTIC BEACH...MASTIC...CENTER MORICHES AND WESTHAMPTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. NV
Local storm report, Jun 29, 4:17 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
417 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 W MOUNT KISCO 41.20N 73.75W
06/29/2006 M0.75 INCH WESTCHESTER NY LAW ENFORCEMENT
ALSO SEVERAL REPORTS OF DOWNED TREES
&&
JCSpecial weather statement, Jun 29, 6:15 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 615 PM EDT THU JUN 29 2006 NJZ006-NYZ072-292315- HUDSON-NEW YORK (MANHATTAN)- 615 PM EDT THU JUN 29 2006 ...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR HUDSON AND NEW YORK COUNTIES... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR BAYONNE...AND MOVING NORTHEAST AT 15 MPH. PEOPLE IN HUDSON AND SOUTHERN NEW YORK COUNTIES...INCLUDING THE CITIES OF BAYONNE...JERSEY CITY...BATTERY PARK...HOBOKEN...UNION CITY AND MIDTOWN MANHATTAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM ALONG WITH SMALL HAIL AND VERY HEAVY RAIN. EKSTER
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:07 PM EDT | Dense Fog Advisory | OKX | Suffolk | 12 hr |
| Jun 28, 9:44 PM EDT | Marine Weather Statement | OKX | 10 hr | |
| Jun 29, 5:32 AM EDT | Severe Thunderstorm Warning | OKX | Orange | 43 min |
| Jun 29, 3:14 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 46 min |
| Jun 29, 6:24 PM EDT | Flash Flood Warning | OKX | Richmond | 2 hr |
| Jun 29, 6:45 PM EDT | Dense Fog Advisory | OKX | Suffolk | 4 hr |
| Jun 29, 6:48 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jun 29, 7:23 PM EDT | Flash Flood Warning | OKX | Kings, New York, Queens | 2 hr |
| Jun 29, 7:26 PM EDT | Severe Thunderstorm Warning | OKX | Queens | 36 min |
| Jun 29, 7:37 PM EDT | Special Marine Warning | OKX | 53 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.